On the geometry of chains

Andreas Cap Universitat Wien Vojtech Zadnik Masaryk University

Differential Geometry mathscidoc:1609.10111

Journal of Differential Geometry, 82, (1), 1-33, 2009
The chains studied in this paper generalize Chern–Moser chains for CR structures. They form a distinguished family of one dimensional submanifolds in manifolds endowed with a parabolic contact structure. Both the parabolic contact structure and the system of chains can be equivalently encoded as Cartan geometries (of different types). The aim of this paper is to study the relation between these two Cartan geometries for Lagrangean contact structures and partially integrable almost CR structures. We develop a general method for extending Cartan geometries which generalizes the Cartan geometry interpretation of Fefferman’s construction of a conformal structure associated to a CR structure. For the two structures in question, we show that the Cartan geometry associated to the family of chains can be obtained in that way if and only if the original parabolic contact structure is torsion free. In particular, the procedure works exactly on the subclass of (integrable) CR structures. This tight relation between the two Cartan geometries leads to an explicit description of the Cartan curvature associated to the family of chains. On the one hand, this shows that the homogeneous models for the two parabolic contact structures give rise to examples of non–flat path geometries with large automorphism groups. On the other hand, we show that one may (almost) reconstruct the underlying torsion free parabolic contact structure from the Cartan curvature associated to the chains. In particular, this leads to a very conceptual proof of the fact that chain preserving contact diffeomorphisms are either isomorphisms or antiisomorphisms of parabolic contact structures.
No keywords uploaded!
[ Download ] [ 2016-09-11 18:21:38 uploaded by admin ] [ 123 downloads ] [ 0 comments ] [ Cited by 10 ]
@inproceedings{andreas2009on,
  title={ON THE GEOMETRY OF CHAINS},
  author={Andreas Cap, and Vojtech Zadnik},
  url={http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160911182138726649768},
  booktitle={Journal of Differential Geometry},
  volume={82},
  number={1},
  pages={1-33},
  year={2009},
}
Andreas Cap, and Vojtech Zadnik. ON THE GEOMETRY OF CHAINS. 2009. Vol. 82. In Journal of Differential Geometry. pp.1-33. http://archive.ymsc.tsinghua.edu.cn/pacm_paperurl/20160911182138726649768.
Please log in for comment!
 
 
Contact us: office-iccm@tsinghua.edu.cn | Copyright Reserved